Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 28, 2015, 5:02 PM MDT for Chaves County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 5:02 PM MDT (23:02 UTC)
- Expired
- May 28, 2015, 5:31 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 11:44 AM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3149 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -118 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS55 KABQ 282302
SVRABQ
NMC005-282345-
/O.NEW.KABQ.SV.W.0068.150528T2302Z-150528T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT THU MAY 28 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL CHAVES COUNTY IN SOUTHEASTERN NEW MEXICO...
* UNTIL 545 PM MDT
* AT 502 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES
SOUTHEAST OF MESA...OR 26 MILES NORTH OF ROSWELL...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHERN ROSWELL.
THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 116 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
NEW MEXICO.
LAT...LON 3378 10469 3386 10451 3356 10421 3341 10456
TIME...MOT...LOC 2302Z 337DEG 17KT 3375 10456
HAIL...1.00IN
WIND...60MPH
$$
331 follow-up statement
731
WWUS55 KABQ 282331
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT THU MAY 28 2015
NMC005-282341-
/O.CAN.KABQ.SV.W.0068.000000T0000Z-150528T2345Z/
CHAVES-
531 PM MDT THU MAY 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHAVES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
NEW MEXICO.
LAT...LON 3378 10469 3386 10451 3356 10421 3341 10456
TIME...MOT...LOC 2328Z 337DEG 17KT 3362 10450
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:12 PM MDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 28, 3:12 PM MDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT THU MAY 28 2015 .SYNOPSIS... A WARMING AND DRYING TREND WILL CONTINUE INTO FRIDAY WITH TEMPERATURES GENERALLY NEAR NORMAL FOR LATE MAY...EXCEPT FOR ACROSS THE NORTHEAST FRIDAY WHEN A BACKDOOR COLD FRONT WILL MOVE IN. A DRYLINE ACROSS THE EASTERN PLAINS WILL TRIGGER THUNDERSTORMS LATE TODAY INTO THE EVENING HOURS...WITH A THE BACKDOOR COLD FRONT TRIGGERING MORE STORMS LATE FRIDAY. A FEW STORMS MAY BECOME SEVERE LATE TODAY AND THEN AGAIN LATE FRIDAY. THE BACKDOOR FRONT WILL SURGE WEST FRIDAY NIGHT INTO SATURDAY RESULTING IN GUSTY EAST CANYON WINDS IN THE RIO GRANDE AND UPPER TULAROSA VALLEYS. IN ADDITION...MOISTURE MOVING IN BEHIND THE FRONT WILL SERVE AS FUEL FOR A LATE DAY ROUND OF THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT ACROSS MUCH OF THE AREA. THE WARMING TREND WILL RESUME SUNDAY WITH CHANCES FOR THUNDERSTORMS CONTINUING...BUT TRENDING DOWN THROUGH THE MIDDLE OF NEXT WEEK AS DRIER AIR OVERTAKES THE REGION. && .DISCUSSION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHEAST THROUGH 8PM...BUT THE 20Z LAPS ANALYSIS SHOWS THE BETTER SURFACE BASED INSTABILITY SHIFTING EAST INTO THE TX/OK PANHANDLES. A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST NEW MEXICO THROUGH 7 PM...AND THIS APPEARS TO BE A MORE SIGNIFICANT THREAT AREA GIVEN STRONGER DRYLINE CONVERGENCE ACROSS EASTERN LINCOLN AND SOUTHWEST CHAVES COUNTIES...AND GREATER SURFACE BASED INSTABILITY WITH THE 20Z LAPS SHOWING SBCAPE VALUES RANGING FROM 2500-4500 J/KG...LIFTED INDICES OF -6 TO -10C AND 30-40KTS OF 0-6KM BULK SHEAR. THE DRYLINE IS NOT FORECAST TO MOVE MUCH FURTHER EAST OVERNIGHT...BUT THE 12/18Z NAM12 AND LATEST HRRR SHOW CONVECTION MOVING OFF INTO TEXAS AROUND 00Z. OUR THINKING IS THAT CONVECTION MAY LAST TO NEAR 03Z ACROSS PORTIONS OF THE EASTERN PLAINS BEFORE MOVING OFF OR DIMINISHING WITH A LOSS OF DAYTIME HEATING. MID AND UPPER LEVEL FLOW TURNS A BIT MORE NORTHWESTERLY FRIDAY AS A SHORTWAVE TROUGH EJECTS OUT INTO THE CENTRAL U.S. PLAINS FROM THE CENTRAL ROCKIES AND A SHORTWAVE RIDGE BUILDS TO THE WEST. THIS TRANSITION WILL ALLOW A BACKDOOR COLD FRONT TO SLIDE SOUTH INTO THE NORTHEAST FRIDAY AS A DRYLINE SHARPENS UP ONCE AGAIN ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS. SIGNIFICANT LOW LAYER CONVERGENCE AND DAYTIME HEATING WILL RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE EASTERN PLAINS FRIDAY AFTERNOON...WITH THE POTENTIAL FOR A FEW SEVERE STORMS ONCE AGAIN ACROSS THE EAST CENTRAL PLAINS WHERE AN AIRMASS TRIPLE POINT MAY RESIDE FOR A FEW HOURS. THE BACKDOOR FRONT WILL SURGE SOUTHWEST OVERNIGHT INTO SATURDAY...RESULTING IN GUSTY EAST CANYON/GAP WINDS IN THE RIO GRANDE AND UPPER TULAROSA VALLEY APPROACHING WIND ADVISORY CRITERIA. LOW LAYER MOISTURE WILL TRANSPORT WEST BEHIND THE FRONT AS WELL AND WILL ACT AS FUEL FOR LATE DAY THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT WITH RELATIVELY WEAK NW STEERING FLOW. THUNDER MAY BE HARDER TO COME-BY EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY DUE TO TO A MORE STABLE ATMOSPHERE WITH TEMPERATURES 10 OR MORE DEGREES BELOW NORMAL THERE. BY SUNDAY...A DOMINANT RIDGE OF HIGH PRESSURE WILL MOVE EAST OVER THE REGION WITH INCREASING PRESSURE HEIGHTS CAUSING THE WARMING TREND TO RESUME WITH HIGHS GENERALLY AT OR ABOVE NORMAL WEST AND SLIGHTLY BELOW NORMAL EAST. ANOTHER ROUND OF DAYTIME HEATING TRIGGERED STORMS ARE LIKELY SUNDAY...BUT THE TREND WILL BE DOWN EARLY NEXT WEEK AS A BROAD OPEN WEST COAST TROUGH MOVES IN AND DRYIER AIR OVERTAKES THE REGION. 11 && .FIRE WEATHER... NO WIDESPREAD OR LONG DURATION CRITICAL FIRE WEATHER ISSUES ARE FORESEEN THROUGH THE NEXT FEW DAYS. A LONG WAVE TROUGH HAS ITS AXIS SLOWLY APPROACHING NM WITH DEEP BOUNDARY LAYER MOISTURE STAYING ENTRENCHED OVER EASTERN PARTS OF THE STATE AS THE DRYLINE SHARPENS. EAST OF THE DRYLINE RH IS QUITE ELEVATED WITH STORM POTENTIAL LASTING THROUGH THE EVENING...AND SOME LOW CLOUDS AND FOG LIKELY REDEVELOPING INTO THE EARLY MORNING HOURS FRIDAY. THUS...EXCELLENT RH RECOVERY IS ANTICIPATED IN THE EASTERN ZONES TONIGHT INTO EARLY FRIDAY. WEST OF THE DRYLINE INTO CENTRAL TO WESTERN NM DEWPOINTS WILL BE MUCH LOWER IN THE TEENS...20S...AND LOW 30S...INHIBITING RH RECOVERY. A BACK DOOR COLD FRONT WILL SPILL INTO NORTHEAST NM EARLY FRIDAY...PROVIDING AN ADDITIONAL FOCUS FOR STORMS AS IT MERGES WITH THE DRYLINE. BY LATE FRIDAY THIS FOCUS COULD SHIFT SOUTH OF I-40 WHILE HIGH TEMPERATURES RUN WITHIN A FEW DEGREES OF AVERAGE AREA WIDE. THE CENTRAL TO WEST CENTRAL ZONES WILL OBSERVE SOME SUB-15 PERCENT RH VALUES BY LATE FRIDAY AFTERNOON. SOME BRIEFLY GUSTY WINDS WILL ACCOMPANY THE FRONTAL INTRUSION DURING THE DAY IN THE NORTHEAST...AND BY FRIDAY NIGHT THE FRONT WILL SPILL WEST OF THE CENTRAL MOUNTAIN CHAIN...INDUCING GUSTY CANYON WINDS WITH SOME SPEEDS PERIODICALLY REACHING 40-45 MPH IN FAVORED LOCALES. WITH THE FRONT HAVING ADVANCED WEST OF THE CENTRAL MOUNTAIN CHAIN...MOISTURE WILL ADVECT WESTWARD WITH RH GETTING A BOOST. THIS WILL LEAD TO A BROADER AREAL COVERAGE OF SHOWERS AND STORMS BY SATURDAY OVER THE CONTINENTAL DIVIDE...RIO GRANDE VALLEY...AND CENTRAL MOUNTAIN CHAIN. MOISTURE WILL BE ABLE TO RECYCLED INTO SUNDAY AND MONDAY AS A RIDGE OF HIGH PRESSURE BECOMES ESTABLISHED OVER NM...AND CONSEQUENTLY ISOLATED TO SCATTERED SHOWERS AND STORMS WILL PERSIST. THE BELOW AVERAGE TEMPERATURES IN THE EAST SUNDAY WILL MODERATE CLOSE TO AVERAGE BY MONDAY. SOME SOUTHWESTERLY FLOW WILL THEN SLOWLY EEK INTO NM...POTENTIALLY SHUNTING THE DRYLINE EASTWARD. 52 && .AVIATION... 18Z TAF CYCLE MAIN AVIATION WEATHER CONCERNS WILL BE IN EASTERN NEW MEXICO TODAY AND TONIGHT. SOME ENHANCED MOISTURE OVER THE EAST CENTRAL PLAINS WILL FUEL SOME SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY TURN STRONG TO SEVERE WITH GUSTY DOWNBURST WINDS AND HAIL. A FEW STRAY AND WEAK SHOWERS AND STORMS WILL STRUGGLE TO DEVELOP IN THE NORTH CENTRAL TO NORTHWESTERN PARTS OF NEW MEXICO...BUT THESE WILL PRODUCE MOSTLY GUSTY WINDS RATHER THAN PRECIPITATION. STORMS WILL BE MOST LIKELY IN THE LATE AFTERNOON THROUGH EVENING. LOW LAYER MOISTURE WILL THEN POTENTIALLY LEAD TO REDEVELOPMENT OF LOW STRATUS CLOUDS IN THE EARLY MORNING FRIDAY. A COLD FRONT WILL THEN INVADE NORTHEASTERN NEW MEXICO ON FRIDAY...ACTING AS A FOCAL POINT FOR STORM DEVELOPMENT INTO FRIDAY AFTERNOON. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 48 80 49 84 / 0 0 5 5 DULCE........................... 38 75 37 78 / 5 0 5 20 CUBA............................ 43 78 42 78 / 5 10 5 30 GALLUP.......................... 39 79 41 81 / 0 10 5 10 EL MORRO........................ 38 78 42 77 / 0 5 5 30 GRANTS.......................... 41 79 44 78 / 5 10 5 30 QUEMADO......................... 42 79 44 78 / 0 0 5 5 GLENWOOD........................ 49 86 51 87 / 0 0 5 5 CHAMA........................... 36 70 36 74 / 10 20 10 30 LOS ALAMOS...................... 48 78 49 72 / 10 20 10 50 PECOS........................... 46 77 47 69 / 5 20 30 50 CERRO/QUESTA.................... 37 73 39 71 / 20 30 30 20 RED RIVER....................... 35 66 35 64 / 30 40 50 30 ANGEL FIRE...................... 33 69 36 65 / 20 30 40 50 TAOS............................ 38 75 41 72 / 10 20 10 20 MORA............................ 43 74 42 67 / 10 20 40 50 ESPANOLA........................ 45 80 47 75 / 5 10 10 30 SANTA FE........................ 48 78 48 73 / 5 10 20 40 SANTA FE AIRPORT................ 46 80 49 75 / 5 0 10 30 ALBUQUERQUE FOOTHILLS........... 55 82 57 79 / 0 0 10 30 ALBUQUERQUE HEIGHTS............. 57 83 59 80 / 0 0 5 20 ALBUQUERQUE VALLEY.............. 53 85 55 81 / 0 0 5 20 ALBUQUERQUE WEST MESA........... 55 83 56 79 / 0 0 5 20 LOS LUNAS....................... 53 85 55 82 / 0 0 5 20 RIO RANCHO...................... 54 82 55 79 / 0 0 5 20 SOCORRO......................... 54 87 57 84 / 0 0 5 10 SANDIA PARK/CEDAR CREST......... 51 79 50 73 / 0 5 20 40 TIJERAS......................... 50 80 49 74 / 0 5 20 40 MORIARTY/ESTANCIA............... 45 80 47 73 / 0 5 10 30 CLINES CORNERS.................. 48 78 46 70 / 0 0 30 40 GRAN QUIVIRA.................... 50 81 50 74 / 0 0 10 40 CARRIZOZO....................... 53 83 52 78 / 0 5 5 40 RUIDOSO......................... 51 78 48 69 / 0 5 20 50 CAPULIN......................... 47 71 45 69 / 40 50 50 30 RATON........................... 46 75 46 72 / 30 30 40 40 SPRINGER........................ 48 76 48 73 / 10 20 30 30 LAS VEGAS....................... 45 76 45 68 / 5 20 40 40 CLAYTON......................... 53 75 50 71 / 30 50 50 20 ROY............................. 49 75 47 69 / 10 30 30 30 CONCHAS......................... 54 84 54 73 / 0 30 30 30 SANTA ROSA...................... 53 85 53 73 / 0 10 30 30 TUCUMCARI....................... 58 84 55 75 / 20 30 40 20 CLOVIS.......................... 57 82 55 73 / 30 20 40 30 PORTALES........................ 58 83 57 74 / 30 20 60 30 FORT SUMNER..................... 56 85 56 73 / 10 20 30 30 ROSWELL......................... 58 90 59 79 / 10 10 40 40 PICACHO......................... 53 85 53 73 / 5 10 20 40 ELK............................. 52 84 52 72 / 0 10 20 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 11
Hazardous weather outlook, May 28, 6:20 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 620 AM MDT THU MAY 28 2015 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 620 AM MDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING. STRONG WINDS/LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS LATE FRIDAY INTO FRIDAY NIGHT. STRONG WINDS/LARGE HAIL AND ISOLATED TORNADOES WOULD BE POSSIBLE DURING THIS PERIOD. A SLIGHT RISK OF SEVERE STORMS EXISTS BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAINS LATER SATURDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR THE FAR EASTERN PLAINS DUE TO SEVERE WEATHER. 50
In the hours before
Special weather statement, May 28, 4:15 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 415 PM MDT THU MAY 28 2015 NMZ535-282300- CURRY COUNTY- 415 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY COUNTY UNTIL 500 PM MDT... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CANNON AIR FORCE BASE...OR 7 MILES WEST OF CLOVIS...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLOVIS...RANCHVALE...CANNON AIR FORCE BASE AND PORTAIR. && LAT...LON 3435 10345 3450 10343 3450 10310 3434 10310 TIME...MOT...LOC 2215Z 281DEG 11KT 3440 10333 33
Special weather statement, May 28, 4:33 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT THU MAY 28 2015
NMZ531-534-282300-
HARDING COUNTY-QUAY COUNTY-
433 PM MDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN QUAY AND
SOUTHEASTERN HARDING COUNTIES UNTIL 500 PM MDT...
AT 433 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF GLENRIO...OR 23 MILES SOUTH
OF NARA VISA...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NARA VISA...LOGAN...SAN JON...UTE LAKE STATE PARK...GLENRIO AND BARD.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 342 AND 373.
ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR
NORTHEASTERN NEW MEXICO.
LAT...LON 3509 10353 3538 10364 3574 10313 3574 10305
3561 10304 3508 10304
TIME...MOT...LOC 2233Z 267DEG 13KT 3527 10315
33Local storm report, May 28, 4:40 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 1 N CANNON AFB 34.39N 103.31W
05/28/2015 M1.00 INCH CURRY NM ASOS
KCVS ASOS. MOSTLY 0.50 INCH...BUT A NUMBER OF 1.00 INCH
STONES MEASURED BY CANNON AFB WEATHER
&&
EVENT NUMBER ABQ1502229
CASpecial weather statement, May 28, 4:46 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT THU MAY 28 2015 NMZ538-282330- CHAVES COUNTY PLAINS- 446 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL 530 PM MDT... AT 445 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MESA...OR 30 MILES NORTH OF ROSWELL...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL CHAVES COUNTY. THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 131 AND 147. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN NEW MEXICO. LAT...LON 3375 10469 3393 10461 3386 10416 3354 10431 TIME...MOT...LOC 2245Z 291DEG 15KT 3381 10457 33
Special weather statement, May 28, 4:47 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 447 PM MDT THU MAY 28 2015 NMZ536-282315- ROOSEVELT COUNTY- 447 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROOSEVELT COUNTY UNTIL 515 PM MDT... AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLEDSOE...OR 15 MILES WEST OF MORTON... MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN ROOSEVELT COUNTY. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR EAST CENTRAL NEW MEXICO. LAT...LON 3357 10319 3373 10319 3371 10305 3357 10306 TIME...MOT...LOC 2247Z 277DEG 29KT 3364 10302 33
Special weather statement, May 28, 4:52 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 PM MDT THU MAY 28 2015 NMZ530-282315- UNION COUNTY- 452 PM MDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL 515 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SEDAN...OR 15 MILES NORTH OF AMISTAD... MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEDAN. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR NORTHEASTERN NEW MEXICO. LAT...LON 3615 10323 3624 10305 3623 10304 3585 10304 TIME...MOT...LOC 2252Z 328DEG 9KT 3614 10310 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:14 PM MDT | Special Weather Statement | ABQ | Colfax | 46 min |
| May 28, 1:16 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| May 28, 1:49 PM MDT | Special Weather Statement | ABQ | Harding | 56 min |
| May 28, 2:22 PM MDT | Special Weather Statement | ABQ | Union | 53 min |
| May 28, 3:03 PM MDT | Special Weather Statement | ABQ | Curry | 42 min |
| May 28, 3:13 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 47 min |
| May 28, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 33 min |
| May 28, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 37 min |
| May 28, 3:45 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 24 min |
| May 28, 3:54 PM MDT | Special Weather Statement | ABQ | Quay | 36 min |
| May 28, 3:58 PM MDT | Special Weather Statement | ABQ | Quay | 32 min |
| May 28, 4:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| May 28, 4:15 PM MDT | Special Weather Statement | ABQ | Curry | 45 min |
| May 28, 4:24 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 51 min |
| May 28, 4:33 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| May 28, 4:46 PM MDT | Areal Flood Advisory | ABQ | Curry | 119 min |
| May 28, 4:46 PM MDT | Special Weather Statement | ABQ | Chaves | 44 min |
| May 28, 5:19 PM MDT | Special Weather Statement | ABQ | Chaves | 41 min |
| May 28, 5:21 PM MDT | Special Weather Statement | ABQ | Roosevelt | 54 min |
| May 28, 5:25 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 35 min |
| May 28, 5:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 55 min |
| May 28, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.